Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 15, 2021, 7:26 AM EDT for Miami-Dade County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2021, 7:26 AM EDT (11:26 UTC)
- Expired
- Aug 15, 2021, 8:00 AM EDT
- In force
- 34 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 40
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 50 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 11.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1620 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
810
WWUS82 KMFL 151126
SPSMFL
Special Weather Statement
National Weather Service Miami FL
726 AM EDT Sun Aug 15 2021
FLZ073-075-173-174-151200-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
726 AM EDT Sun Aug 15 2021
...Gusty showers will impact portions of southern Mainland Monroe and
southern Miami-Dade Counties through 800 AM EDT...
At 725 AM EDT, National Weather Service meteorologists were tracking
gusty showers capable of producing a funnel cloud along a line
extending from near Rock Harbor to 11 miles west of Key Largo to 14
miles east of Flamingo. Movement was northwest at 25 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Mahogany Hammock, Royal Palm Ranger and Everglades National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds can touch down and produce waterspouts. Although
typically weak and short lived, a landfalling waterspout can cause
property damage and serious injury.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2515 8077 2518 8080 2517 8089 2533 8099
2542 8070 2540 8043 2527 8041 2520 8050
2522 8057 2523 8054 2523 8052 2524 8054
2523 8059 2520 8058 2519 8064 2514 8066
2514 8067 2515 8066 2514 8078
TIME...MOT...LOC 1125Z 145DEG 23KT 2513 8052 2517 8060 2514 8070
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
WeinmanWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 15, 2:57 AM EDT, 4 hours 29 minutes earlier.
Area forecast discussion, Aug 15, 2:57 AM EDT, 4 hours 29 minutes before
Area Forecast Discussion
National Weather Service Miami FL
257 AM EDT Sun Aug 15 2021
.SHORT TERM (Now through Monday)...
The remains of Fred is currently moving generally northwesterly or
north-northwest across the eastern Gulf of Mexico this morning.
Bands of gusty showers have moved through the region overnight with
impressive rainfall rates. In fact, the 2.2"-2.3" Pwats on the
evening S FL (KEY/MFL) RAOBs tell the story in terms of heavy
rainfall rates. With these "weak" bands moving through, winds have
gusted generally up to 30 to 40 mph with some localized higher gusts
mixed in there as well.
Rain chances today will remain elevated across the region. After
much debate, continued the Flood Watch for all of South Florida
through today as the potential will exist for at least localized
urban flooding across the Atlantic metro...the better chances will
be along the Gulf where the overall higher POPs and QPF will reside
(closer to the redeveloping circulation downstream). As the system
continues to push downstream, the fairly low but not zero
severe/tornado potential will begin to decrease as low level wind
fields becomes weaker. Otherwise, temperatures today will be held
down due to cloud cover and higher than CLIMO rain chances.
Monday, rain chances remain at least somewhat elevated (or above
average) as a rich tropical flow from the western Caribbean
continues to stream northward as then, what is expected to be TS
Fred moves inland near the western FL Panhandle. With a bit more
insolation and a bit less rainfall coverage temperatures will begin
to rebound back to typical August across the region.
.LONG TERM...
Our attention turns to Tropical Storm Grace during this portion of
the forecast. Grace is currently a fairly disorganized system located
near the Leeward Islands. As such this leads to somewhat lower
confidence in its ultimate track and intensity, similar to what we
observed with Tropical Storm Fred.
A consensus of model solutions suggests the system should continue
through the Leeward Islands before nearing or passing over Puerto
Rico on Sunday. Thereafter divergence in the model solutions
increases with two possible scenarios evolving. Which scenario we
see holds implications for our forecast here in South Florida and
would dictate the extent of impacts (or lack thereof) we experience.
So taking a look at each possible scenario:
1) Grace takes a more southerly path resulting in more land
interaction with Hispaniola and Cuba. This would result in a weaker
system likely remaining a bit farther away from our area. Lesser
impacts would be expected locally with heavy rain being the primary
threat. This is similar to what recently happened with Tropical
Storm Fred.
2) Grace takes a more northerly track and only brushes these islands
or remains offshore. This would result in a stronger system
potentially moving closer to our area. This track could bring
tropical storm conditions to portions of our area beginning on
Wednesday and continuing into Thursday.
All of this is to say that confidence in this portion of the
forecast is rather low until we get a better handle on the ultimate
evolution of Grace. At the very least there is a decent chance for
rain impacts across our area with deep moisture in the vicinity
bringing tropical rainfall rates. Flooding of urban and/or poorly
drained areas should remain a concern. Otherwise it's too early to
speculate on other potential impacts associated with Grace. Keep up
with the latest forecast information from the National Hurricane
Center and NWS Miami.
&&
.AVIATION(06Z TAFS)...
Bands of SHRA/TSRA may briefly affect the terminals through the
overnight/early morning hours. Brief IFR/LIFR conditions could
become realized due to significantly reduced CIGs/VIS, as well as
wind gusts up to around 35 kt. Otherwise VFR conditions should
generally prevail with the exception of temporary MVFR ceilings.
Short-fused amendments will likely be necessary to handle sporadic
convective nature. Winds generally E/ESE around 08-12 kt with
gusts up to 20 kt across the region.
&&
.MARINE...
Gradually improving marine conditions across much of the Atlantic
waters through Today and especially tonight. The Gulf waters will
hang onto hazardous conditions a bit long as the remains of Fred
continue to move downstream and perhaps further develop across the
northern Gulf. Squally weather will is likely through the morning
and perhaps into the afternoon. The strongest activity may produce
gale force wind gusts at times and cannot rule out waterspouts again
especially for the Gulf. Otherwise, conditions will improve early
next week before we watch upstream as Tropical Storm Grace moves
across portions of the Caribbean or western Atlantic, generally
toward our region by mid to late week.
&&
.BEACHES...
Hazardous beach conditions associated with strong onshore flow
associated with the remnants of Fred. This will favor a high risk
for rip currents along South Florida beaches.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 88 79 90 79 / 40 50 50 30
West Kendall 89 77 91 78 / 40 50 50 30
Opa-Locka 89 78 91 79 / 40 50 50 30
Homestead 88 78 90 78 / 40 50 50 30
Fort Lauderdale 88 80 90 80 / 40 50 60 40
N Ft Lauderdale 88 80 90 80 / 40 50 60 40
Pembroke Pines 88 78 90 79 / 40 50 60 30
West Palm Beach 90 78 90 79 / 40 60 60 40
Boca Raton 89 79 90 79 / 40 60 60 40
Naples 87 77 90 77 / 60 60 50 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through this evening for FLZ063-066>075-168-172>174.
High Rip Current Risk through Monday morning for FLZ069-168-172-
173.
AM...None.
GM...Small Craft Advisory until 2 PM EDT this afternoon for GMZ656-
657-676.
&&
Today through Monday and Beaches/Marine...Frye
Monday Night through Saturday...SPM
Aviation...Bhatti
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiamiHazardous weather outlook, Aug 15, 3:10 AM EDT, 4 hours 16 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 310 AM EDT Sun Aug 15 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 151915- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 310 AM EDT Sun Aug 15 2021 ...FLOOD WATCH IN EFFECT TODAY... ...HAZARDOUS MARINE & BEACH CONDITIONS CONTINUE... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: high rip current risk for all beaches. Thunderstorms: thunderstorms today may produce locally strong wind gusts and localized flooding. Lightning is also a hazard. Flooding: flooding of urban and/or poorly drained areas is possible. Waterspouts: Waterspouts are possible for the local waters today. Wind: storms may produce wind gusts to 45 mph or greater. Marine and Beach: hazardous marine and beach conditions should continue, with a high risk for rip currents. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Heavy rain may cause flooding of urban and/or poorly drained areas. Tropical Storm Grace may approach the region towards mid-week. It's too early for greater detail on potential impacts, but heavy rain could be a concern. An enhanced rip current risk will persist. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Aug 15, 1:49 AM EDT, 5 hours 37 minutes before
Special Weather Statement
National Weather Service Miami FL
149 AM EDT Sun Aug 15 2021
FLZ073-074-173-174-150630-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
149 AM EDT Sun Aug 15 2021
...A gusty shower will impact portions of central Miami-Dade County
through 230 AM EDT...
At 149 AM EDT, National Weather Service meteorologists were tracking
a gusty shower over Naranja, or near Homestead, moving northwest at
35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Homestead, Coral Gables, Homestead Miami Speedway, Black Point,
Homestead General Airport, The Redland, Kendall, Pinecrest,
Sweetwater, Florida City, Homestead Base, Naranja, Richmond West,
Richmond Heights, Country Walk, Kendale Lakes, Leisure City, Palmetto
Bay, Cutler Bay and Zoo Miami.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2557 8022 2526 8065 2556 8084 2588 8046
TIME...MOT...LOC 0549Z 150DEG 31KT 2551 8042
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SPMSpecial weather statement, Aug 15, 3:06 AM EDT, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Miami FL
306 AM EDT Sun Aug 15 2021
FLZ066-070-071-073-150730-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Miami-Dade County FL-
306 AM EDT Sun Aug 15 2021
...A gusty shower will impact portions of southeastern Collier,
northern Miami-Dade and south central Hendry Counties through 330 AM
EDT...
At 306 AM EDT, National Weather Service meteorologists were tracking
a gusty shower 7 miles east of Big Cypress National Preserve, or 27
miles northeast of Chokoloskee, moving northwest at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Big Cypress National Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2593 8079 2586 8097 2616 8131 2634 8102
TIME...MOT...LOC 0706Z 143DEG 30KT 2597 8095
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SBSpecial weather statement, Aug 15, 7:26 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
726 AM EDT Sun Aug 15 2021
FLZ073-075-173-174-151200-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
726 AM EDT Sun Aug 15 2021
...Gusty showers will impact portions of southern Mainland Monroe and
southern Miami-Dade Counties through 800 AM EDT...
At 725 AM EDT, National Weather Service meteorologists were tracking
gusty showers capable of producing a funnel cloud along a line
extending from near Rock Harbor to 11 miles west of Key Largo to 14
miles east of Flamingo. Movement was northwest at 25 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Mahogany Hammock, Royal Palm Ranger and Everglades National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds can touch down and produce waterspouts. Although
typically weak and short lived, a landfalling waterspout can cause
property damage and serious injury.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2515 8077 2518 8080 2517 8089 2533 8099
2542 8070 2540 8043 2527 8041 2520 8050
2522 8057 2523 8054 2523 8052 2524 8054
2523 8059 2520 8058 2519 8064 2514 8066
2514 8067 2515 8066 2514 8078
TIME...MOT...LOC 1125Z 145DEG 23KT 2513 8052 2517 8060 2514 8070
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WeinmanThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:04 PM EDT | Special Marine Warning | MFL | 41 min | |
| Aug 14, 8:06 PM EDT | Special Weather Statement | MFL | Collier | 39 min |
| Aug 14, 8:18 PM EDT | Special Weather Statement | MFL | Monroe | 42 min |
| Aug 14, 8:34 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Aug 14, 8:54 PM EDT | Special Weather Statement | MFL | Monroe | 51 min |
| Aug 14, 8:58 PM EDT | Areal Flood Advisory | MFL | Collier | 3 hr |
| Aug 14, 9:02 PM EDT | Special Weather Statement | MFL | Miami-Dade | 43 min |
| Aug 14, 9:03 PM EDT | Special Marine Warning | MFL | 42 min | |
| Aug 14, 9:30 PM EDT | Special Marine Warning | MFL | 45 min | |
| Aug 14, 9:39 PM EDT | Special Weather Statement | MFL | Broward, Collier | 51 min |
| Aug 14, 9:42 PM EDT | Special Marine Warning | MFL | 63 min | |
| Aug 14, 9:51 PM EDT | Special Weather Statement | MFL | Miami-Dade | 39 min |
| Aug 14, 9:58 PM EDT | Special Marine Warning | MFL | 32 min | |
| Aug 14, 10:07 PM EDT | Special Marine Warning | MFL | 38 min | |
| Aug 14, 10:26 PM EDT | Special Weather Statement | MFL | Hendry, Palm Beach | 49 min |
| Aug 14, 11:22 PM EDT | Special Weather Statement | MFL | Glades | 38 min |
| Aug 14, 11:38 PM EDT | Special Marine Warning | MFL | 52 min | |
| Aug 15, 1:13 AM EDT | Special Marine Warning | MFL | 47 min | |
| Aug 15, 1:16 AM EDT | Special Marine Warning | MFL | 44 min | |
| Aug 15, 1:17 AM EDT | Special Weather Statement | MFL | Miami-Dade | 28 min |
| Aug 15, 1:19 AM EDT | Special Marine Warning | MFL | 56 min | |
| Aug 15, 1:21 AM EDT | Special Weather Statement | MFL | Miami-Dade | 39 min |
| Aug 15, 1:49 AM EDT | Special Weather Statement | MFL | Miami-Dade | 41 min |
| Aug 15, 3:06 AM EDT | Special Weather Statement | MFL | Collier | 24 min |
| Aug 15, 4:29 AM EDT | Special Marine Warning | MFL | 46 min | |
| Aug 15, 3:35 PM EDT | Special Marine Warning | MFL | 55 min | |
| Aug 15, 4:02 PM EDT | Special Weather Statement | MFL | Miami-Dade | 43 min |
| Aug 15, 4:25 PM EDT | Special Marine Warning | MFL | 65 min | |
| Aug 15, 5:10 PM EDT | Special Weather Statement | MFL | Miami-Dade | 50 min |
| Aug 15, 5:25 PM EDT | Special Marine Warning | MFL | 65 min | |
| Aug 15, 6:34 PM EDT | Special Marine Warning | MFL | 56 min | |
| Aug 15, 7:28 PM EDT | Special Marine Warning | MFL | 2 hr |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.